Hail, Lincoln
- When
- May 22, 2:58 PM MST
- Where
- Lincoln County, 6.86 mi SW of Karval
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.660, -103.620
Severe thunderstorms produced large hail over Lincoln County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail over Lincoln County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 22, 1:50 PM MST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT TUE MAY 22 2007 .SHORT TERM...UPPER LOW ACROSS NW WY WITH STRONG 100KT JET STEAK NOSING INTO NERN CO THIS AFTN. THIS HAS ALLOWED QUITE A BIT OF ASCENT ALOFT AS SHOWERS HAVE EXPANDED ACROSS MUCH OF NERN CO THIS AFTN. STORMS GENERALLY UNDER SEVERE LIMITS WITH HVY RAINERS AND SMALL HAIL WITH LACK OF STRONG INSTABILITY AND COOL LOW LVLS. SHOWERS WILL GRADUALLY END FROM WEST TO EAST THIS EVENING AS JET CORE SLIDES ACROSS THE AREA AND BEST LIFT MOVES INTO THE CENTRAL PLAINS. WILL NEED TO MAKE SOME CHANGES FOR THE WEDNESDAY FCST AS WATER VAPOR SHOWS STRONG SECONDARY WAVE MOVING INTO NRN NV THIS AFTN. THIS WAVE IS PROGGED TO LIFT OUT ACROSS NERN CO WED AFTN. BOTH GFS/NAM SHOWING GOOD QPF MOVING ACROSS THE AREA. WILL BOOST POPS TO HIGH SCATTERED FOR WED AFTN. .LONG TERM...RATHER SIGNIFICANT SHORT WAVE MOVING THROUGH THE MAIN TROUGH WILL CONTINUE TO PUSH EASTWARD ACROSS THE PLAINS TOMORROW EVENING. DEPENDING ON TIMING OF THIS FEATURE...COULD SEE FAIRLY WIDESPREAD PRECIP IN THE EVENING ESPECIALLY OVER THE EASTERN PLAINS AND PALMER DIVIDE. AS A RESULT...WILL INCREASE POPS FOR POINTS ROUGHLY FROM DENVER SOUTH AND EAST DURING THE EVENING HOURS. TEMPERATURES GET COLD ENOUGH IN THIS LATE SEASON TROUGH FOR SOME SNOW POSSIBLY AS LOW 6500 FEET OVER THE PALMER DIVIDE. SIGNIFICANTLY DRIER AND MORE STABLE AIR WILL WORK INTO THE REGION THURSDAY...AND WE MAY BE HARD PRESSED EVEN TO SPARK AN ISOLATED AFTERNOON STORM WITH WARMING ALOFT AND LACK OF AN APPRECIABLE LOW LEVEL THETA-E RIDGE. BY FRIDAY...MOISTURE AND LOW LEVEL THETA-E INCREASES ONCE AGAIN. IN ADDITION...A WEAK WAVE IS PROGGED TO MOVED ACROSS THE NORTHERN ROCKIES WITH A BIT OF WEAK LIFT. THIS SHOULD HELP PROMOTE BETTER STORM COVERAGE FRIDAY AFTERNOON AND EVENING. SATURDAY COULD SEE SOME COOLING BEHIND THE NORTHERN U.S. SHORT WAVE...BUT THE REST OF THE MEMORIAL DAY WEEKEND LOOKS WARMER AND A RETURN TO MORE SUMMERLIKE WEATHER WITH HIGHS AROUND 80F ON THE PLAINS BY MONDAY. THE TYPICAL ISOLATED AFTERNOON/EVENING STORMS ALSO EXPECTED. && .AVIATION...MVFR CONDITIONS WILL PERSIST THRU EARLY THIS EVENING WITH SHOWERS PERSISTING WITH ASSOCD JET STREAK MOVING ACROSS THE AREA. WITH SECONDARY WAVE MOVING ACROSS THE AIRPORT WED AFTN MAY AGAIN SEE CIGS AGAIN LOWER TO MVFR CONDITIONS ALONG WITH TS AFT 20Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1023 AM MDT TUE MAY 22 2007 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1023 AM MDT TUE MAY 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE URBAN CORRIDOR BY NOON AND SPREAD OVER THE EASTERN PLAINS DURING THE AFTERNOON. MEANWHILE...OVER THE MOUNTAINS...RAIN AND SNOW SHOWERS WILL ALSO CONTINUE WITH ACCUMULATIONS OF 2 TO 5 INCHES OF SNOW EXPECTED ABOVE 10000 FEET. IN THE MOUNTAIN VALLEYS AND FOOTHILLS...MAINLY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR. SEVERE STORMS ARE NOT EXPECTED TODAY AS THE ATMOSPHERE IS ONLY SLIGHTLY UNSTABLE. HOWEVER...STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AFTERNOON AND EVENING...WITH THE HIGHEST COVERAGE OVER THE MOUNTAINS AND PALMER DIVIDE AREA. SOME SNOW CAN ALSO BE EXPECTED IN THE MOUNTAINS WITH A COUPLE INCHES OF ADDITIONAL SNOW ACCUMULATION IN ELEVATIONS ABOVE 9500 FEET. A GRADUAL WARMING TREND WILL BEGIN THURSDAY AS SOUTHWESTERLY FLOW DEVELOPS OVER THE STATE. THERE WILL BE THE TYPICAL ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY FROM THURSDAY THROUGH MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SWE/DBB
The Pueblo radar (KPUX), 54 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31142, 31143.